Maryland, 2002Winter Storm in Maryland, December 25 to 26, 2002
December 25 to 26, 2002 · NWS PBZ · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 25, 4:12 AM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Dec 25, 4:12 AM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 AM EST WED DEC 25 2002
AROUND 12Z-15Z H8 LOW MOVES EAST ACROSS CWA CHANGING ALL PCPN OVER
TO SNOW AS COLDER AIR WRAPS IN BEHIND IT. CLOSED H5 LOW TRACKS EAST
ALONG THE SOUTHERN BORDER OF PA THIS AFTERNOON. WOULD NOT BE
SURPRISED TO SEE A TSTM IN ADVANCE OF UPPER LOW WITH IMPRESSIVE UVV
PATTERN. DURING THE LATE AFTN COASTAL LOW TAKES OVER. CYCLONIC FLOW
AND SCATTERED SNOW SHOWERS TONIGHT. DURING THE DAY ON THURSDAY HIGH
PRESSURE BUILDS IN FROM THE SE SECTIONS OF THE COUNTRY.
FOR TODAY WILL BASICALLY KEEP WARNINGS AND ADVISORIES IN PLACE WHERE
WE ALREADY HAVE THEM AND MAKE MINOR CHANGES TO SNOW/ICE AMOUNTS.
FROM POINTS AROUND PIT AND SOUTH TO THE PA BORDER THERE IS FREEZING
RAIN OR SLEET, SOUTH OF THE BORDER PLUS 2 AND RAIN AT MGW. TRAFFIC
CAM IN GARRETT CTY MD ALONG RT 68 SHOWS SNOW WITH TEMP OF 24.
PIT 31 23 31 25 / 100 50 10 10
HLG 31 23 30 20 / 100 40 10 10
MGW 32 23 31 20 / 100 40 10 10
ZZV 32 23 31 20 / 100 40 10 10
PHD 31 23 30 20 / 100 40 10 10
FKL 29 20 28 16 / 100 50 10 10
DUJ 29 20 28 16 / 100 50 10 10
LBE 30 22 30 18 / 100 50 10 10
BTP 29 20 28 16 / 100 50 10 10
IDI 29 20 28 16 / 100 50 10 10
ODM 30 20 28 16 / 100 50 10 10
.PBZ...
MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001.
OH...WINTER STORM WARNING FOR TODAY FOR ZONES OHZ039>041...
OHZ049>050.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OHZ048...OHZ057>059...
OHZ068>069.
PA...WINTER STORM WARNING FOR TODAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ022>023...PAZ030...PAZ032.
WINTER STORM WARNING FOR TODAY FOR ZONES PAZ020>021...PAZ029.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONE PAZ031.
WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041.
WINTER STORM WARNING FOR TODAY FOR ZONES WVZ001>003.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONES WVZ004...WVZ012...
WVZ021>022.
RS
Hazardous weather outlook, Dec 25, 5:59 AM EST, 3 hours 31 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-251245-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 AM EST WED DEC 25 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...
WINTER STORM WARNINGS ARE IN EFFECT TODAY FOR 6 TO 10 INCHES OF SNOW
FOR AREAS NORTH OF PITTSBURGH, THE LAUREL RIDGES EAST OF PITTSBURGH,
6 TO 12 INCHES FOR PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND AND 4 TO 6 INCHES ACROSS THE PITTSBURGH AREA
AND WEST INTO EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST
VIRGINIA. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY SOUTH OF
PITTSBURGH IN PENNSYLVANIA AND NORTHERN WEST VIRGINIA FOR 2 TO 4
INCHES OF SNOW AFTER A MIX OF FREEZING RAIN AND SLEET.
GUSTY NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT WILL PRODUCE
BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
PLEASE REPORT EVERY TWO INCHES OF SNOW.
Winter Storm, Garrett
- When
- December 25, 9:30 AM EST to December 26, 9:30 AM EST
- Where
- Garrett forecast zone
- Reported by
- EMERGENCY MANAGER
Freezing rain and sleet began in the early morning of Dec 25, changed to snow after sunrise on Christmas Day, and continued snowing into the morning of Dec 26. The ice from the freezing rain reached a quarter inch thick by 9:30 AM on the 25th. Total snowfall by the 26th was 9 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Carolina, December 25, 20021 death · $50,000 · 4 events
- Winter Storm and High Wind in Massachusetts, December 25 to 26, 2002$195,000 · 57 kt wind · 16 events
- Heavy Snow in New York, December 25, 2002$135,000 · 9 events
- High Wind in Washington, December 25, 2002$80,000 · 50 kt wind · 3 events
- Heavy Snow in Pennsylvania, December 25, 200236 events
- High Wind in Virginia, December 25, 2002$20,000 · 21 events
- Winter Storm in Vermont, December 25 to 26, 2002$45,000 · 3 events
- Winter Storm in New York, December 25 to 26, 200224 events
- Heavy Snow in New York, December 25 to 26, 200218 events
- Winter Storm in Vermont, December 25 to 26, 2002$20,000 · 2 events
- Heavy Snow in Maine, December 25 to 26, 200212 events
- Winter Weather in North Carolina, December 25, 200211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326016.